Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 2, NWS Wilmington, OH

March 31, 2007Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 31, 2007, 6:39 PM EDT for Warren County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2007, 6:39 PM EDT (22:39 UTC)
Expired
Mar 31, 2007, 6:58 PM EDT
In force
19 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Warren County, OH

The radar

The Cincinnati radar (KILN), 33 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.7 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3572 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 312239
SVRILN
OHC165-312315-
/O.NEW.KILN.SV.W.0002.070331T2239Z-070331T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
639 PM EDT SAT MAR 31 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 715 PM EDT.

* AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR LOVELAND PARK...MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MORROW...
  LEBANON...
  WAYNESVILLE...

IN ADDITION...MAINEVILLE...KINGS MILLS...HAGEMAN...SOUTH LEBANON...
GENNTOWN...STATE ROUTE 350 AT US ROUTE 22...CAESAR CREEK STATE PARK
AND OREGONIA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3930 8435 3922 8422 3942 8396 3957 8410

$$

HAWBLITZEL
1 follow-up statement
000 
WWUS51 KILN 312258
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
659 PM EDT SAT MAR 31 2007

OHC165-312309-
/O.CAN.KILN.SV.W.0002.000000T0000Z-070331T2315Z/
WARREN OH-
659 PM EDT SAT MAR 31 2007

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN WILMINGTON.

LAT...LON 3930 8435 3922 8422 3942 8396 3957 8410

$$

HAWBLITZEL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:52 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Mar 31, 3:52 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
352 PM EDT SAT MAR 31 2007

.AVIATION /00Z-00Z/...
SHOWERS AND THUNDERSTORMS HAD ENDED ACROSS THE FORECAST AREA BY
EARLY EVENING. CIGS RANGED FROM MVFR IN THE SOUTH TO IFR AT KLCK AND
VSBYS WERE MVFR IN HZ/BR ALL TAF SITES. NEXT FORECAST CHALLENGE IS
WHEN CONVECTION ASSOCIATED WITH THE COLD FRONT WILL IMPACT TAF
SITES. MAINTAINED TIMING OF 04Z-05Z IN THE WEST AND 06Z IN THE EAST
BUT ADDED PERIOD OF THUNDERSTORMS 08Z-12Z. FRONTAL PRECIPITATION
SHOULD END WEST TO EAST 14Z-15Z. CIGS FORECAST MVFR AND SOME VSBY
IFR TIL FRONTAL PASSAGE. DRY...VFR CONDTIONS RETURN 14Z-15Z.
HOWEVER...AFTERNOON HEATING BEHIND THE FRONT AND COLD AIR ALOFT WILL
AID IN INSTABILITY CLOUDS AND POSSIBILITY OF SHOWERS AND/OR
THUNDERSTORMS. FORECAST VFR CIGS AND VSBYS WITH RAINSHOWERS AND CB
IN THE AREA. UNCERTAINTY TOO GREAT AT THIS TIME TO PIN POINT IMPACT
AT TAF SITES. STRONG GUSTY WINDS TO 25 TO 30 KNOTS FORECAST SUN
AFTERNOON AS WELL.

&&

.PREV DISCUSSION...
/ISSUED AT 352 PM EDT SAT MAR 31 2007/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SURFACE CYCLONE HAS BEGUN TO OCCLUDE OVER THE MID MISSOURI
VALLEY...AND WILL REACH PEAK INTENSITY OVER THE WRN GREAT LAKES BY
LATE MORNING BEFORE BEGINNING TO FILL. WARM FRONT HAS LIFTED
NORTH INTO CENTRAL PORTIONS OF THE CWA...AND WILL CONTINUE TO LIFT
NORTH AND OUT OF THE CWA THIS EVENING. THOUGH BULK OF PRECIP IS
EXITING NORTHEASTERN PORTIONS OF THE AREA...KEPT CHANCE POPS THIS
EVENING AS WEAK MIDLEVEL IMPULSES MAY CONTINUE TO INTERACT WITH
THE FRONT.

BEST CHANCE FOR PRECIP WILL COME AS LINE OF CONVERGENCE ASSTD WITH
COLD FRONT ADVANCES QUICKLY EASTWARD ACROSS THE CWA FROM 05Z-12Z
OVERNIGHT. THIS ACTIVITY SHOULD EXIT THE FA FAIRLY QUICKLY SUNDAY
MORNING. AIRMASS BEHIND THE FRONT WILL QUICKLY MODIFY AS ZONAL
FLOW SETS UP ALOFT. THUS...WITH A BIT MORE SUNSHINE
EXPECTED...ACTUALLY EXPECT TEMPS TO BE WARMER TOMORROW THAN TODAY.
DECENT CAA ALOFT COMBINED WITH SURFACE WARMING WILL LEAD TO STEEP
LOW LEVEL LAPSE RATES...AND WILL ALLOW WINDS TO OCCASIONALLY GUST
TO GREATER THAN 30KT. AS COLDER AIR FILTERS IN ALOFT...THE
POTENTIAL EXISTS FOR SFC BASED INSTABILITY TO DEVELOP TOMORROW
AFTERNOON. NAM IS MORE AGGRESSIVE THAN THE GFS WITH SURFACE
HEATING AND ASSOCIATED CAPE (UP TO 1000 J/KG). SHOULD ENOUGH
HEATING BE REALIZED...POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE
STORMS WITH DELTA THETAE VALUES IN THE MID 20S AND WBZ LEVELS
BELOW 7K FT...AND MIDLEVEL SHEAR IS SUPPORTIVE OF ORGANIZED STORMS
AS WELL. HOWEVER...TOO MUCH UNCERTAINTY STILL EXISTS WITH
INSTABILITY TO ADD MENTION OF SEVERE TO THE HWO AT THIS TIME. EXPECT
ANY ACTIVITY TO BE DIURNAL IN NATURE SO DROPPED OFF POPS AFTER
00Z. WENT SLIGHTLY ABOVE GUIDANCE FOR TEMPS ON MONDAY WITH WEAK
RIDGING DEVELOPING AHEAD OF THE NEXT SYSTEM.

HAWBLITZEL

LONG TERM /TUESDAY THROUGH SATURDAY/...
FA LOOKS TO BE IN THE WARM SECTOR ON TUESDAY AHEAD OF APPROACHING
LOW PRESSURE SYSTEM. WILL THEREFORE BACK OFF ON CLOUDS AND TAKE
TEMPS UP INTO THE UPPER 70S TO NEAR 80 FOR HIGHS ON TUESDAY. COLD
FRONT WILL THEN PUSH THROUGH TUESDAY NIGHT. TIMING NOT TERRIBLY
FAVORABLE BUT MODELS STILL INDICATING PRETTY GOOD INSTABILITY ALONG
AND AHEAD OF FRONT. WILL THEREFORE GO WITH SHOWERS AND THUNDERSTORMS
LIKELY FOR TUESDAY NIGHT...TAPERING BACK TO A CHANCE OF SHOWERS
THROUGH THE DAY ON WEDNESDAY.

MODELS THEN IN PRETTY GOOD AGREEMENT CARVING OUT A TROUGH OVER THE
EASTERN US THROUGH THE END OF THE WEEK. WITH THIS...GOOD CAA
DEVELOPS BEHIND THE FRONT WEDNESDAY INTO THURSDAY WITH GFS SHOWING
850 TEMPS DOWN TO AROUND -10 DEGREES CELSIUS BY LATE THURSDAY.
MODELS HAVE BEEN PRETTY CONSISTENT SHOWING THIS SO HAVE TRIMMED BACK
HIGH TEMPS A FEW DEGREES...PARTICULARLY FOR THURSDAY AND FRIDAY WHEN
COLDEST AIR PROGGED TO BE ACROSS OUR AREA. WITH TROUGH
OVERHEAD...CAA AND LINGERING LOW LEVEL MOISTURE...TOUGH TO RULE OUT
A FEW SHOWERS THURSDAY AND FRIDAY...ESPECIALLY DURING THE DIURNALLY
FAVORABLE AFTERNOON AND EARLY EVENING....BUT GIVEN LOW CHANCE WILL
LEAVE MENTION OUT OF FORECAST ATTM.

AVIATION /18Z-18Z/...
SHOWERS AND ISOLATED THUNDERSTORMS ARE MOVING EAST OF TAF SITES AS
SHORT WAVE AXIS PASSES ILN. KEPT SHOWERS IN TEMPO GROUPS UNTIL 22Z
AT EASTERN SITES CMH AND LCK. MVFR MIST AND CEILINGS PERSIST IN
NEARLY SATURATED BOUNDARY LAYER. EXPECT CONDITIONS TO IMPROVE TO VFR
LATE THIS AFTERNOON INTO THIS EVENING.

MORE SHOWERS WILL AFFECT TAF SITES TONIGHT WHEN A FRONT SWINGS
THROUGH. EXPECT MVFR CEILINGS AND VISIBILITIES AGAIN ALONG WITH
CUMULONIMBUS CLOUDS. KEPT MENTION OF THUNDER OUT OF TAFS SINCE
INSTABILITY WILL BE MARGINAL AND THUNDERSTORMS ISOLATED. CONDITIONS
WILL IMPROVE RATHER QUICKLY BY 12Z BEHIND THE FRONT...WITH MODEL
SOUNDINGS SHOWING ONLY SCATTERED CLOUDS BY 18Z.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 31, 5:00 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT SAT MAR 31 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 31, 6:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT SAT MAR 31 2007

OHZ071-077-078-312245-
CLERMONT OH-HAMILTON OH-WARREN OH-
612 PM EDT SAT MAR 31 2007

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...EASTERN
HAMILTON AND NORTHWESTERN CLERMONT COUNTIES THROUGH 645 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR MARIEMONT...MOVING NORTHEAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...BLUE
ASH...MIAMIVILLE...MONTGOMERY...DAY HEIGHTS...MULBERRY...MOUNT
REPOSE...LOVELAND...SPRINGVALE...SOCIALVILLE...LANDEN...GOSHEN AND
LOVELAND PARK.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

HAWBLITZEL

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.